Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 89, NWS Newport/Morehead City, NC

December 9, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Dec 9, 2012, 3:04 PM EST. It took effect at Dec 10, 2012, 10:41 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2012, 3:04 PM EST (20:04 UTC)
In effect from
Dec 10, 2012, 10:41 AM EST
Expired
Dec 11, 2012, 11:00 AM EST
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WHUS72 KMHX 092004
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
304 PM EST SUN DEC 9 2012

...SMALL CRAFT CONDITIONS DEVELOPING LATE MONDAY AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE ON MONDAY...WITH SEAS BUILDING 4 TO
6 FEET BY LATE AFTERNOON. A COLD FRONT WILL SWEEP THROUGH TUESDAY
MORNING WITH WINDS SWITCHING TO THE NORTH AND SEAS SUBSIDING BELOW
6 FEET. 

AMZ150-152-154-156-158-100930-
/O.NEW.KMHX.SC.Y.0089.121210T2100Z-121211T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
304 PM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM MONDAY TO
7 AM EST TUESDAY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
372 
WHUS72 KMHX 100824
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 AM EST MON DEC 10 2012

...SMALL CRAFT CONDITIONS EXPECTED LATE THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE TODAY DUE TO A TIGHTENING SURFACE
PRESSURE GRADIENT. SEAS WILL RESPOND AS WELL...BUILDING 4 TO 6 FEET
BY LATE AFTERNOON. A COLD FRONT WILL SWEEP THROUGH TUESDAY MORNING
WITH WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW 6 FEET BY MIDDAY.

AMZ156-158-101930-
/O.EXT.KMHX.SC.Y.0089.121210T2300Z-121211T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
324 AM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
7 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-101930-
/O.EXT.KMHX.SC.Y.0089.121210T2100Z-121211T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
324 AM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-101930-
/O.EXT.KMHX.SC.Y.0089.121210T2300Z-121211T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
324 AM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
5 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
993 
WHUS72 KMHX 101541
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1041 AM EST MON DEC 10 2012

...SMALL CRAFT CONDITIONS EXPECTED TODAY THROUGH TUESDAY MORNING...

.SOUTHWEST WINDS WILL INCREASE TODAY DUE TO A TIGHTENING SURFACE
PRESSURE GRADIENT. SEAS WILL RESPOND AS WELL...BUILDING 4 TO
6 FEET TODAY AND LASTING THROUGH TUESDAY MORNING. A COLD FRONT
WILL SWEEP THROUGH TUESDAY MORNING WITH WINDS SHIFTING NORTH AND
SEAS SUBSIDING BELOW 6 FEET BY MIDDAY.

AMZ156-158-102345-
/O.EXT.KMHX.SC.Y.0089.121210T1541Z-121211T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1041 AM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-102345-
/O.EXT.KMHX.SC.Y.0089.121210T1541Z-121211T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1041 AM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-102345-
/O.EXT.KMHX.SC.Y.0089.121210T1800Z-121211T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1041 AM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
965 
WHUS72 KMHX 101628
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1128 AM EST MON DEC 10 2012

...SMALL CRAFT CONDITIONS EXPECTED TODAY THROUGH TUESDAY
MORNING...
...AREAS OF DENSE FOG ACROSS ALL WATERS THROUGH THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE TODAY DUE TO A TIGHTENING SURFACE
PRESSURE GRADIENT. SEAS WILL RESPOND AS WELL...BUILDING 4 TO
6 FEET TODAY AND LASTING THROUGH TUESDAY MORNING. A COLD FRONT
WILL SWEEP THROUGH TUESDAY MORNING WITH WINDS SHIFTING NORTH AND
SEAS SUBSIDING BELOW 6 FEET BY MIDDAY.

AMZ156-158-110030-
/O.NEW.KMHX.MF.Y.0004.121210T1628Z-121210T2200Z/
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1128 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* VISIBILITY...ONE HALF MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

AMZ152-154-110030-
/O.NEW.KMHX.MF.Y.0004.121210T1628Z-121210T2200Z/
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1128 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* VISIBILITY...ONE HALF MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

AMZ150-110030-
/O.NEW.KMHX.MF.Y.0004.121210T1628Z-121210T2200Z/
/O.CON.KMHX.SC.Y.0089.121210T1800Z-121211T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1128 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* VISIBILITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

AMZ130-135-102200-
/O.NEW.KMHX.MF.Y.0004.121210T1628Z-121210T2200Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1128 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON.

* VISIBILITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
847 
WHUS72 KMHX 102009
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 PM EST MON DEC 10 2012

...SMALL CRAFT CONDITIONS EXPECTED TODAY THROUGH TUESDAY
MORNING... 
...AREAS OF DENSE FOG ACROSS THE WATERS THROUGH THIS EVENING...

.SOUTHWEST WINDS WILL BE 15 TO 20 KT WITH SOME GUSTS TO 25 KT
THROUGH THE EVENING. SEAS WILL BE 4 TO 6 THROUGH TUESDAY
MORNING. A COLD FRONT WILL SWEEP THROUGH TUESDAY MORNING WITH
WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW 6 FEET BY MIDDAY
ACROSS THE OUTER CENTRAL WATERS.

AMZ156-158-110600-
/O.EXT.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
309 PM EST MON DEC 10 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT BECOMING NORTHEAST TUESDAY
  AFTERNOON.

* SEAS...4 TO 6 FEET.

* VISIBILITY...1 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-110600-
/O.EXT.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
309 PM EST MON DEC 10 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT BECOMING NORTHEAST TUESDAY
  AFTERNOON.

* SEAS...4 TO 7 FEET.

* VISIBILITY...1 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-110600-
/O.EXT.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
309 PM EST MON DEC 10 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT BECOMING NORTH TUESDAY MORNING.

* SEAS...3 TO 5 FEET.

* VISIBILITY...1 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-135-110600-
/O.EXT.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/
ALBEMARLE SOUND-PAMLICO SOUND-
309 PM EST MON DEC 10 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

* VISIBILITY...1 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
488 
WHUS72 KMHX 110338
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1038 PM EST MON DEC 10 2012

...SMALL CRAFT CONDITIONS EXPECTED TODAY THROUGH TUESDAY
MORNING... 

.SOUTHWEST WINDS WILL BE 15 TO 20 KT MUCH OF THE NIGHT. SEAS WILL
BE 4 TO 6 THROUGH TUESDAY MORNING. A COLD FRONT WILL SWEEP THROUGH
TUESDAY MORNING WITH WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW
6 FEET BY MIDDAY ACROSS THE OUTER CENTRAL WATERS.

AMZ156-158-111200-
/O.CAN.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1038 PM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE DENSE FOG ADVISORY.

* WINDS...SOUTHWEST 10 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-111200-
/O.CAN.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1038 PM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE DENSE FOG ADVISORY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-111000-
/O.CAN.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1038 PM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE DENSE FOG ADVISORY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-110445-
/O.CAN.KMHX.MF.Y.0004.000000T0000Z-121211T0600Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1038 PM EST MON DEC 10 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE DENSE FOG ADVISORY.

DENSE FOG HAS DISSIPATED SO THE ADVISORY IS CANCELLED.

$$
753 
WHUS72 KMHX 110819
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
319 AM EST TUE DEC 11 2012

...SMALL CRAFT CONDITIONS EXPECTED EARLY THIS MORNING...

.SOUTHWEST WINDS WILL CONTINUE 15 TO 20 KT THROUGH EARLY THIS
MORNING WITH SEAS RANGING 3 TO 5 FEET...WITH 6 FEET EXPECTED
ACROSS OUTER PORTIONS. A COLD FRONT WILL CROSS THE COASTAL WATERS
TODAY WITH WINDS SHIFTING NORTH AND SEAS SUBSIDING BELOW 6 FEET
BY MIDDAY ACROSS THE OUTER CENTRAL WATERS.

AMZ150-110930-
/O.CAN.KMHX.SC.Y.0089.000000T0000Z-121211T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
319 AM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS AND SEAS REMAIN BELOW SMALL CRAFT LEVELS THUS HEADLINES HAVE
BEEN CANCELLED.

$$

AMZ156-158-111100-
/O.EXT.KMHX.SC.Y.0089.000000T0000Z-121211T1100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
319 AM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-111600-
/O.CON.KMHX.SC.Y.0089.000000T0000Z-121211T1600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
319 AM EST TUE DEC 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 1:20 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Dec 9, 1:20 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
120 PM EST SUN DEC 9 2012

.SYNOPSIS...
HIGH PRESSURE NEAR THE COAST THIS MORNING WILL SLIDE OFFSHORE
TODAY. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND CROSS
THE REGION TUESDAY. A LOW PRESSURE AREA WILL RIDE UP THE COAST ON
WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY THROUGH
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THIS AFTERNOON/...
AS OF 1 PM SUN...NO CHANGES TO GRIDS EARLY THIS AFTERNOON. MOSTLY
CLOUDY SKIES ACROSS N CWA WITH PARTLY CLOUDY TO MOSTLY SUNNY
SOUTH. TEMPS RISING INTO THE MID 70S ACROSS MOST OF THE AREA...
WITH LOW 70S WHERE MOSTLY CLOUDY SKIES EXIST...AND UPPER 60S
ACROSS THE IMMEDIATE COAST.

&&

.SHORT TERM /TONIGHT/...
MILD SW FLOW CONTINUES TONIGHT. DESPITE HIGH DEW POINTS/NEAR SFC
MOISTURE...EXPECT THE BNDRY LAYER FLOW TO RESULT IN MAINLY LOW
STRATUS CLOUDS VS DENSE FOG. ADDITIONALLY THE INCREASINGLY MOIST
LOW LEVEL FLOW AND WEAK CONVERGENCE WILL LEAD TO A FEW LATE NIGHT
SHOWERS MAINLY ALONG THE SE COAST. MIN TEMPS WILL ONLY REACH INTO
THE MID TO UPPER 50S FOR MOST LOCATIONS...WHICH IS ACTUALLY CLOSER
TO THE AVERAGE DAYTIME MAX TEMPS FOR THIS TIME OF YEAR.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
AS OF 240 AM SUN...A CHANGE IN THE PATTERN WILL RESULT IN COOLER
TEMPERATURES ARRIVING IN EASTERN NC WEDNESDAY THEN PERSISTING
THROUGH LATE NEXT WEEK. THROUGH TUESDAY EASTERN NC WILL REMAIN IN
A WARM SW FLOW AHEAD OF A COLD FRONT TO THE WEST. THIS FLOW WILL
RESULT IN UNSEASONABLY WARM TEMPERATURES MONDAY WITH HIGHS INTO
THE MIDDLE 70S INLAND. MILD TEMPERATURES WILL PERSIST INTO TUESDAY
AS THE FRONT MOVES INTO THE AREA BUT CLOUDS AND PRECIPITATION WILL
LEAD TO COOLER READINGS IN THE 60S.

THINK MOST OF MONDAY WILL BE DRY BUT ONSHORE FLOW AND HEATING
COULD LEAD TO A FEW SHOWERS SO WILL CONTINUE SLIGHT CHANCE INLAND
AND CHANCE ALONG THE COAST. THE FRONT WILL APPROACH THE AREA MONDAY
NIGHT THEN BECOME QUASI-STATIONARY ACROSS THE REGION TUESDAY BEFORE
MOVING OFFSHORE TUESDAY NIGHT. WILL CONTINUE 40 POPS MONDAY NIGHT
AND 50 POPS TUESDAY. WILL CONTINUE TO LEAVE OUT TSTM MENTION FOR
NOW...ALTHOUGH CANNOT RULE OUT AN ISOLATED TSTM GIVEN WEAK
INSTABILITY. A SHORTWAVE IS FORECAST TO MOVE ACROSS THE REGION
LATE WEDNESDAY INTO THURSDAY CAUSING A WAVE TO FROM ALONG THE
OFFSHORE FRONT. THIS WILL LIKELY RESULT IN MUCH HIGHER CHANCES FOR
RAIN FOR WEDNESDAY AND WEDNESDAY NIGHT. ONLY SIG CHANGE TO
PREVIOUS FORECAST WAS TO INCREASE POPS TUE NIGHT INTO WED NIGHT
BASED ON INCREASED CONFIDENCE...THOUGH CAPPED AT HIGH CHANCE FOR
NOW. DRIER AIR WILL THEN WORK INTO EASTERN NC THU...WITH MODELS IN
GOOD AGREEMENT TAPERING PRECIP OFF FROM W-E THU MORNING. WILL
CONTINUE TO FORECAST DRY CONDITIONS FRIDAY AND SATURDAY WITH HIGH
PRESSURE SURFACE AND ALOFT BUILDING OVER THE AREA. HIGH
TEMPERATURES WILL COOL BACK INTO THE 50S WEDNESDAY THROUGH FRIDAY
POSSIBLY MODERATING BACK INTO THE 60S NEXT WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 12Z MONDAY/...
AS OF 1 PM SUN...FOG/STRATUS WILL AGAIN BE LIKELY TONIGHT GIVEN THE
HIGH DEW POINTS AND MOISTENING LOW LEVEL FLOW. EXPECT A BIT MORE
MIXING SO DENSE FOG NOT EXPECTED...THOUGH 0-0.5 KM COND PRES
DEFICITS NEAR ZERO SO WE EXPECT IFR/LIFR CONDITIONS BECOMING
LIKELY THIS EVENING...LASTING THROUGH MOST OF THE NIGHT. THE LOW
STRATUS/FOG WILL MIX OUT MON MORNING AS SFC WINDS INC.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 240 AM SUN...PREDOMINANT VFR CONDITIONS EXPECTED MONDAY.
ISOLATED TO WIDELY SCT SHOWERS EXPECTED MONDAY BECOME MORE
NUMEROUS MONDAY NIGHT AND TUESDAY WITH PERIODS OF SUB VFR
CONDITIONS EXPECTED. SUB VFR CONDITIONS LIKELY TO CONTINUE WED AND WED
NIGHT AS LOW PRESSURE DEVELOPS AND MOVES OFFSHORE...RESULTING IN
PERIODS OF RAIN ACROSS EASTERN NC. VFR CONDITIONS LIKELY TO RETURN
THURSDAY AS DRIER AIR WORKS INTO THE REGION FROM THE WEST.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 115 PM SUN...HAVE ADDED PATCHY FOG EARLY THIS AFTERNOON...
WITH AREAS FOG THIS EVENING AS CONDITIONS LOOK FAVORABLE FOR
MARINE FOG DEVELOPMENT. DEWPOINTS CREEPING UP THROUGH THE 50S WITH
WATER TEMPS IN THE 50S WILL PRODUCE NEAR SATURATED CONDITIONS.
WILL HOLD OFF ON MARINE DENSE FOG ADVISORY FOR NOW...AND MONITOR
CONDITIONS AS TIMING DEVELOPMENT IS UNCERTAIN ATTM. S/SW FLOW WILL
INCREASE OVER THE WATERS TONIGHT BUT WARM FLOW OVER THE COOLER
WATER SURFACE WILL LIMIT WIND TRANSPORT POTENTIAL. EXPECT MAINLY
15 KTS TONIGHT AND SEAS HOLDING IN THE 2 TO 3 FOOT RANGE THRU
EARLY MONDAY.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 240 AM SUN....MARINERS CAN EXPECT A PROLONGED PERIOD OF
MODERATE TO STRONG FLOW AND HAZARDOUS SEAS FROM LATE MONDAY
THROUGH THURSDAY OF NEXT WEEK. SW WINDS WILL INCREASE TO 15-20KT
WITH GUSTS TO 25KT LATE MONDAY AFTERNOON INTO TUE AHEAD OF
APPROACHING COLD FRONT...WITH SEAS BUILDING TO 5-7FT. WINDS WILL
SHIFT TO THE N/NE 15 TO 20 KT TUESDAY NIGHT AND WEDNESDAY BEHIND
THE FRONT AND COULD REACH 20 TO 25 KT WEDNESDAY NIGHT AND THURSDAY
AS LOW PRESSURE DEVELOPS ALONG THE FRONT OFFSHORE AND HIGH
PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST. SEAS WILL REMAIN
IN THE 5 TO 7 FT RANGE WED AND THU.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...BTC/TL
NEAR TERM...BTC/TL
SHORT TERM...BTC
LONG TERM...JME/CQD
AVIATION...JME/CQD/TL
MARINE...JME/CQD/TL
Hazardous weather outlook, Dec 9, 4:13 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
413 AM EST SUN DEC 9 2012

NCZ029-044>047-079>081-090>095-098-103-104-100915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
413 AM EST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 7:17 PM ESTMarine Dense Fog AdvisoryMHX9 hr
Dec 8, 8:25 PM ESTDense Fog AdvisoryMHXJones, Pamlico8 hr

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.